MAUDE Adverse Event Report: CVRX, INC. BAROSTIM NEO; IMPLANTABLE PULSE GENERATOR

CVRX, INC. BAROSTIM NEO; IMPLANTABLE PULSE GENERATOR
Model Number 2102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 08/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A barostim system was implanted on (b)(6) 2022.On (b)(6) 2022, the patient experienced symptoms of an infection, including pus draining from the pocket site.The patient was started on oral antibiotics, and an explant was scheduled.The system was removed on (b)(6) 2022, and the infection was limited to the chest pocket.There were no signs of infection in the neck, and the lead had been very well incorporated.The patient was started on intravenous antibiotics, and was doing well post-op.Cultures of the infection showed staphylococcus aureus.In the opinion of the physician, the infection originated due to the fact that the patient had two bad teeth, and the pocket infection was seeded from the bad teeth.As of (b)(6) 2022, the patient had been discharged approximately two or three weeks prior and had completed their intravenous course of antibiotics.The patient was reported to be doing well at their last follow-up the week of (b)(6) 2022.
 
Additional Manufacturer Narrative
While the reported device was not returned for analysis, the opinion of the physician was that the infection was seeded and caused by bad teeth in the patient's mouth.The device history record for this device serial number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Note: the expiration date of the ipg is not autofilling in the report form.The expiration date is 17-jun-2023.Cvrx id# fc-000100.

Brand Name
BAROSTIM NEO
Common Device Name
IMPLANTABLE PULSE GENERATOR
Manufacturer (Section D)
CVRX, INC.
9201 west broadway avenue
suite 650
minneapolis MN 55445
Manufacturer (Section G)
CVRX, INC.
9201 west broadway avenue
suite 650
minneapolis MN 55445
Manufacturer Contact
sarah hicks
9201 west broadway avenue
suite 650
minneapolis, MN 55445
MDR Report Key15379204
Report Number3007972010-2022-00012
Device Sequence Number14809919
Product Code DSR
UDI-Device Identifier00859144004432
UDI-Public(01)00859144004432(17)230617
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P180050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2102
Device Catalogue Number100054-202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2022
Initial Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexMale